MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60WF
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported an intraocular lens (iol) was scratched upon implanting.The lens as removed during the initial procedure and a backup lens was implanted.There is no reported impact to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Evaluation summary: the product was returned for analysis and damage was observed to the iol.Additional observations were as follows: iol returned in two(2) segments in the iol case.Solution is dried on both surfaces of the optic and one haptic.One haptic is broken/torn and not returned.The optic is torn/split cut dividing the iol in two(2) and scratched/marked rejectable.The product investigation could not identify a root cause for the reported complaint ¿scratched lens noted post insertion¿.The product was subject to handling and the reported damage was highlighted post implantation.The returned iol shows evidence of handling by the customer due to the presence of solution dried on the returned segments.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed damage would not meet our current release criteria.Based on these investigation findings, we are unable to verify if the iol contributed to the event.All product and batch history records are quality reviewed prior to product release.There have been no other complaints for this lot.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
MDR Report Key11636210
Report Number9612169-2021-00076
Device Sequence Number17064869
Product Code HQL
UDI-Device Identifier00380652332736
UDI-Public00380652332736
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberSA60WF
Device Catalogue NumberSA60WF.235
Device Lot Number21280127
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2021
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC; MONARCH III CARTRIDGE D; MONARCH III IOL INJECTOR
Patient Age67 YR